MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT5
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
A pharmacist reported following the intraocular lens implantation insufficient information" on the packaging of the implant, leading to a traceability error.It appears that the barcode on the label contains the following reference "sn6at70d", which caused a software bug and resulted in a traceability error to the patient (traceability of an sn6at3 18.5d when the patient was given an sn6at5 7d).Additional information has ben requested and received stating the even though the patient was implanted with the expected implant.The reference was wrong in the bar code of the lens box that lead to traceability error.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned.The void label was retrieved from the batch history records (bhr).The 2d barcode data was scanned and verified to contain the correct model designation and diopter.A reprint of the label set for the specific serial number was obtained from the labeling group.The root cause appears to be related to the scanning equipment/set up at the reporting facility.It was reported that in this facility, the implants are managed using a "generic" root reference sn6at for the whole range, to which the cylinder and diopter are added.It was then stated the complete syntax of the reference [example sn6at5.070] does not appear on the box.The complaint alleged that upon receipt, the implant packaging does not include a complete product reference and that the product reference does not appear on any of the packaging.The void label from the bhr was retrieved.The 2d barcode data was verified to contain the correct model designation and diopter.A reprint of the label set for the specific serial number was obtained from the labeling group.The 2d barcode data was verified to contain the correct model designation and diopter.All product label information is printed from a validated system with one label set for each serial number.All iol labels have the same output formula which includes the entire model.The carton label also includes the udi and gtin.In addition, the lens case mylar also contains the 2d barcode, which includes the entire model sn6at5.Both the craton label and the lens case mylar include a printed full model name, serial number, diopter, cylinder power, manufacturing date and expiration date.Product labels receive a 100% electronic verification scan when packaging the individual serial number.A second 100% electronic verification scan is conducted at the overwrap process.This scan verifies that the lens case barcode and the outer carton barcode match.Based on the verification of the labeling for the indicated serial number, the labeling met specification and contained all required product information.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16982101
Report Number1119421-2023-00929
Device Sequence Number20526088
Product Code MJP
UDI-Device Identifier00380652250733
UDI-Public00380652250733
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 07/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2026
Device Model NumberSN6AT5
Device Catalogue NumberSN6AT5.070
Device Lot Number15185523
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2023
Supplement Date Received by Manufacturer06/22/2023
Initial Report FDA Received Date05/23/2023
Supplement Report FDA Received Date07/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown